Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On integers free of large prime factors

Authors: Adolf Hildebrand and Gérald Tenenbaum
Journal: Trans. Amer. Math. Soc. 296 (1986), 265-290
MSC: Primary 11N25
MathSciNet review: 837811
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The number $ \Psi (x,y)$ of integers $ \leq x$ and free of prime factors $ > y$ has been given satisfactory estimates in the regions $ y \leq {(\log x)^{3/4 - \varepsilon }}$ and $ y > \exp \{ {(\log \log x)^{5/3 + \varepsilon }}\} $. In the intermediate range, only very crude estimates have been obtained so far. We close this "gap" and give an expression which approximates $ \Psi (x,y)$ uniformly for $ x \geq y \geq 2$ within a factor $ 1 + O((\log y)/(\log x) + (\log y)/y)$. As an application, we derive a simple formula for $ \Psi (cx,y)/\Psi (x,y)$, where $ 1 \leq c \leq y$. We also prove a short interval estimate for $ \Psi (x,y)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11N25

Retrieve articles in all journals with MSC: 11N25

Additional Information

PII: S 0002-9947(1986)0837811-1
Article copyright: © Copyright 1986 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia